Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 7, NWS Houston/Galveston, TX

February 11, 202215 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 11, 2022, 2:44 PM CST for 15 counties in Texas. It took effect at Feb 12, 2022, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2022, 2:44 PM CST (20:44 UTC)
In effect from
Feb 12, 2022, 12:00 PM CST
Expired
Feb 13, 2022, 12:00 AM CST
In force
12 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 94 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS74 KHGX 112044
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
244 PM CST Fri Feb 11 2022

TXZ436>439-120445-
/O.NEW.KHGX.WI.Y.0007.220212T1800Z-220213T0600Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
Including the cities of Surfside Beach and Galveston
244 PM CST Fri Feb 11 2022

...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island 
  and Bolivar Peninsula Counties.

* WHEN...From noon Saturday to midnight CST Saturday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
362 
WWUS74 KHGX 120911
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
311 AM CST Sat Feb 12 2022

TXZ436>439-122000-
/O.CON.KHGX.WI.Y.0007.220212T1800Z-220213T0600Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
Including the cities of Surfside Beach and Galveston
311 AM CST Sat Feb 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island 
  and Bolivar Peninsula Counties.

* WHEN...From noon Saturday to midnight CST Saturday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
938 
WWUS74 KHGX 120933
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
333 AM CST Sat Feb 12 2022

TXZ335>337-121745-
/O.EXB.KHGX.WI.Y.0007.220212T1800Z-220213T0000Z/
Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Including the cities of Palacios, Lake Jackson, Freeport, 
and Clute
333 AM CST Sat Feb 12 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Jackson, Coastal Matagorda and Coastal 
  Brazoria Counties.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ436>439-121745-
/O.CON.KHGX.WI.Y.0007.220212T1800Z-220213T0600Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
Including the cities of Surfside Beach and Galveston
333 AM CST Sat Feb 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT...

* WHAT...North winds 20 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island 
  and Bolivar Peninsula Counties.

* WHEN...From noon Saturday to midnight CST Saturday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
533 
WWUS74 KHGX 121700
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1100 AM CST Sat Feb 12 2022

TXZ176-195>198-210>212-226-227-235>237-130000-
/O.EXA.KHGX.WI.Y.0007.220212T1800Z-220213T0000Z/
Madison-Burleson-Brazos-Washington-Grimes-Colorado-Austin-Waller-
Wharton-Fort Bend-Inland Jackson-Inland Matagorda-Inland Brazoria-
Including the cities of Madisonville, Caldwell, Somerville, 
College Station, Bryan, Brenham, Navasota, Columbus, Eagle Lake, 
Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, 
Waller, El Campo, Wharton, Missouri City, Mission Bend, 
Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, 
Bay City, Pearland, Alvin, and Angleton
1100 AM CST Sat Feb 12 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southeast Texas.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ436>439-130100-
/O.CON.KHGX.WI.Y.0007.220212T1800Z-220213T0600Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
Including the cities of Surfside Beach and Galveston
1100 AM CST Sat Feb 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds 20 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island 
  and Bolivar Peninsula Counties.

* WHEN...From noon Saturday to midnight CST Saturday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ335>337-130000-
/O.CON.KHGX.WI.Y.0007.220212T1800Z-220213T0000Z/
Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Including the cities of Palacios, Lake Jackson, Freeport, 
and Clute
1100 AM CST Sat Feb 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Jackson, Coastal Matagorda and Coastal 
  Brazoria Counties.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
438 
WWUS74 KHGX 122150
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
350 PM CST Sat Feb 12 2022

TXZ437-130600-
/O.CAN.KHGX.WI.Y.0007.000000T0000Z-220213T0600Z/
/O.NEW.KHGX.WI.Y.0008.220213T0000Z-220213T0600Z/
Brazoria Islands-
Including the city of Surfside Beach
350 PM CST Sat Feb 12 2022

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Brazoria Islands County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ176-195-196-198-122300-
/O.CAN.KHGX.WI.Y.0007.000000T0000Z-220213T0000Z/
Madison-Burleson-Brazos-Grimes-
Including the cities of Madisonville, Caldwell, Somerville, 
College Station, Bryan, and Navasota
350 PM CST Sat Feb 12 2022

...WIND ADVISORY IS CANCELLED...
Gusty northerly winds of 10 to 15 mph with gusts around 25 mph 
will still be possible through 530 PM.

$$

TXZ214-238-338-130200-
/O.EXB.KHGX.WI.Y.0007.000000T0000Z-220213T0200Z/
Chambers-Inland Galveston-Coastal Galveston-
Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, 
Old River-Winfree, League City, Friendswood, Texas City, 
Dickinson, and La Marque
350 PM CST Sat Feb 12 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Chambers, Inland Galveston and Coastal Galveston 
  Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ235>237-335>337-130200-
/O.EXT.KHGX.WI.Y.0007.000000T0000Z-220213T0200Z/
Inland Jackson-Inland Matagorda-Inland Brazoria-Coastal Jackson-
Coastal Matagorda-Coastal Brazoria-
Including the cities of Edna, Ganado, Bay City, Pearland, Alvin, 
Angleton, Palacios, Lake Jackson, Freeport, and Clute
350 PM CST Sat Feb 12 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Jackson, Coastal Matagorda and Coastal 
  Brazoria Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ436-438-439-130600-
/O.CON.KHGX.WI.Y.0007.000000T0000Z-220213T0600Z/
Matagorda Islands-Galveston Island-Bolivar Peninsula-
Including the city of Galveston
350 PM CST Sat Feb 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island 
  and Bolivar Peninsula Counties.

* WHEN...From noon Saturday to midnight CST Saturday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ197-210>212-226-227-130000-
/O.CON.KHGX.WI.Y.0007.000000T0000Z-220213T0000Z/
Washington-Colorado-Austin-Waller-Wharton-Fort Bend-
Including the cities of Brenham, Columbus, Eagle Lake, Weimar, 
Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, 
El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, 
Rosenberg, First Colony, and Pecan Grove
350 PM CST Sat Feb 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected
  then quickly diminishing between 530 and 630 PM.

* WHERE...Portions of south central and southeast Texas.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 11, 2:44 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 11, 2:44 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
244 PM CST Fri Feb 11 2022

.DISCUSSION...

One more unseasonably warm day today before a front moves across
the area late tonight into early Saturday morning. We'll manage
some light showers, perhaps even a thunderstorm along and just
behind this front, but the main impact will likely be to give us
a gray, gusty, cooling day on Saturday.

Sunday looks sunnier, and we'll start the new week by beginning
the warming trend anew. We'll be on the watch for fog on the Gulf
waters and adjacent coach as the humidity builds, then we'll look
for a new round of showers and storms in the mid-week when the
next cold front rolls through. Though the greatest threat appears
to be north of our forecast area, there may be some potential for
stronger storms north of the Houston metro, up towards Huntsville
and further on towards the Pineywoods. This will be something to
keep an eye on in the forecast in the coming days.

.SHORT TERM [Through Saturday Night]...

It's a sunny day, it's in the lower 70s across the area, we're
watching the smoke from prescribed burns on satellite imagery -
including one burn that a few of our forecasters are observing.
All in all, a nice February day. Now we can get ready for that to
change.

Expect a cold front to make its way into the area in the overnight
hours tonight, reaching the coast right around dawn. This front
will give us some showers and possibly even some isolated
lightning strikes along and just behind the front in those late
night hours and lingering through the day Saturday. The clouds and
rain will do work to keep Saturday temps cooler than recent days
for sure, and that will only be enhanced by colder air coming into
the area on gusty north winds. For now, I've got a wind advisory
out for the barrier islands and peninsulas to pair with the gale
warning and small craft advisory on the waters, but there may be a
need to expand that inland, particularly in the rural areas west
of the Houston metro. Look for Saturday's high temps to come very
early - likely by the mid- morning, and then gradually slide
through the day.

Tomorrow night looks to be fairly cold, with low temps around or
below freezing for much of the area, though the coast and probably
also the Houston urban heat island staying above the freezing
mark. While some spots up north may drop below 30 degrees
(think Madisonville, Crockett, etc) a hard freeze does not look
particularly likely at this time.

.LONG TERM [Sunday Through Friday]...

Sunday will be sunny with light northerly winds as high pressure
settles in over East Texas following Saturday's cold front. This
high pressure will slide eastward through the start of the workweek
ushering in a southerly flow by Monday night, which will continue
through midweek. An upper level trough will dive down from the
Pacific Northwest Monday night, pass through the Desert Southwest
Tuesday night, and then develops a surface low in the Southern
Plains late Wednesday. Pressure gradient between this deepening low
pressure and the high pressure to the east will bring moist
southerly flow starting Tuesday night. Patchy fog, especially near
the coast, will be possible Tuesday night and Wednesday night. Light
showers begin to pop up across the area Wednesday morning that
expand in coverage through the day as WAA and PVA increase ahead of
the approaching low from the west. The associated cold front will
pass through the region Wednesday night into Thursday morning
bringing an increase in thunderstorm activity. PWATs will be around
1.5" out ahead of the front and decent low to mid level lapse rates
will lead to the potential for thunderstorms out ahead of and with
the FROPA. Little early to get into any specifics, but there is
potential for some isolated stronger thunderstorms for areas north
of Huntsville. The cold front moves off the coast by Thursday
afternoon ushering in the return of cool and dry conditions for
Friday.

Temperatures through the long term will start out with a steady
climb thanks to the increasing southerly flow through the work week.
Sunday will see highs near 60 across the area as the cool northerly
flow continues. Highs will warm into the mid 60s on Monday, near 70
on Tuesday, and then mid 70s on Wednesday and Thursday. Post-frontal
conditions will lead to a cool down on Friday with highs in the
upper 50s. Minimum temperatures will see a similar trend with low
Sunday night in the mid to upper 30s, mid 40s Monday night, mid 50s
Tuesday night, and then low 60s Wednesday night. Thursday night will
see temperatures dip back down into the 40s thanks to the FROPA.

&&

.AVIATION [18Z TAF Issuance]...

Early morning fog has dissipated, giving us SKC and increasing
southwest winds ahead of a frontal passage expected late
tonight/early tomorrow morning. Before front arrives, expecting
fog near the coast again. Guidance is pretty aggressive, but for
now am sketching out more of an MVFR/IFR window, with future
cycles able to go more pessimistic if confidence in more dense fog
increases. Gusty north winds along with a brief window for
showers, maybe even a thunderstorm near the coast along and just
behind the front Saturday morning. Winds remain through the day,
with MVFR stratus prevailing for at least the afternoon.

&&

.MARINE...

Light winds and low seas continue through this evening, but a cold
front will move through the coastal waters Saturday morning ushering
in a moderate to strong northerly wind leading to building seas.
Winds of 25 to 35kts with gusts to 45kts will begin Saturday
afternoon and continue into Saturday night across the Gulf waters
with wave heights climbing to 6 to 10 feet. A Gale Warning is now in
effect for this time period for the Gulf Waters with a Small Craft
Advisory in effect for the Bays. Showers and thunderstorms will also
accompany the frontal passage. The northerly flow become light
through Sunday morning. The persistent offshore flow will lead to
low tides around 0.5 to 1ft below MLLW during times of low tide
Saturday and Sunday nights.

The flow becomes easterly then southeasterly Monday into Tuesday.
This brings in moist, warm air over the recently cooled ocean
waters. So, there is potential for sea fog to form as early as
Tuesday evening through Thursday morning. A cold front will pass
through on Thursday bringing showers and thunderstorms, and also
bring an end to the fog potential for the week.

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  48  52  30  62  35 /  30  50   0   0   0
Houston (IAH)          51  56  33  60  37 /  10  60   0   0   0
Galveston (GLS)        52  56  41  55  46 /  10  50  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...Wind Advisory from noon Saturday to midnight CST Saturday night
     for the following zones: Bolivar Peninsula...Brazoria
     Islands...Galveston Island...Matagorda Islands.

GM...Small Craft Advisory from noon Saturday to midnight CST Saturday
     night for the following zones: Galveston Bay...Matagorda
     Bay.

     Gale Warning from noon Saturday to midnight CST Saturday night
     for the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM...Waters from Freeport
     to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

&&

DISCUSSION...Luchs
SHORT TERM...Luchs
LONG TERM...Fowler
AVIATION...Luchs
MARINE...Fowler

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:40 AM CSTGale WatchHGX11 hr
Feb 11, 2:44 PM CSTGale WarningHGX36 hr
Feb 11, 2:44 PM CSTSmall Craft AdvisoryHGX25 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.